Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jan 2, 1997, 7:00 PM PST for Madera County, Mariposa County, California. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 1997, 7:00 PM PST (03:00 UTC)
- Expired
- Jan 3, 1997, 3:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
- Area
- Whole counties
Counties Madera County, CA, Mariposa County, CA
The radar
The San Joaquin Valley radar (KHNX), 122 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFAT 030306 FFWFAT CAC019-039-043-107-031100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HANFORD CA 700 PM PST THU JAN 2 1997 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 300 AM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CALIFORNIA ...EASTERN FRESNO COUNTY...EASTERN AND CENTRAL MADERA COUNTY ...TULARE COUNTY...MARIPOSA COUNTY AT 700 PM MODERATE TO HEAVY RAIN CONTINUED IN THE SOUTHERN SIERRA NEVADA MOUNTAINS AND FOOTHILLS. NUMEROUS SMALL RIVERS AND CREEKS IN MARIPOSA... MADERA...FRESNO AND TULARE COUNTIES WERE BEGINNING TO FLOOD. IN TULARE COUNTY...EXTENSIVE FLOODING WAS REPORTED ALONG THE KAWEAH RIVER IN THREE RIVERS. FLOODING WAS ALSO REPORTED NEAR SPRINGVILLE ALONG THE TULE RIVER AND YOKOHL CREEK. THE TULARE COUNTY SHERIFF REPORTED THAT A BRIDGE WAS WASHED OUT AT BALGE PARK NEAR SPRINGVILLE. IN FRESNO COUNTY...THE PITTMAN CREEK HAS WASHED OUT THE BRIDGE ON OLD HUNTINGTON LAKE ROAD GOING INTO THE TOWN OF BIG CREEK. FRESNO COUNTY SHERIFF REPORTED THAT AUBERRY ROAD WAS WASHED OUT 1/2 MILE ABOVE MILLERTON ROAD. IN MADERA COUNTY...FLOODING WAS REPORTED IN OAKHURST ALONG THE FRESNO RIVER. WATER WAS REPORTED OVER THE ROAD AT HIGHWAY 41 AND ROAD 415 AND ALSO AT ROAD 612 AND WEST DRIVE. TREES ARE ALSO DOWN IN THE AREA. FLOODING CONTINUES ALONG THE MERCED RIVER IN MARIPOSA COUNTY IN YOSEMITE PARK AND ALSO NEAR EL PORTAL. RAIN...MODERATE TO HEAVY RAIN AT TIMES...IS EXPECTED TO CONTINUE THROUGH THE NIGHT CAUSING ADDITIONAL FLOODING PROBLEMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BEAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 3:07 PM PST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 2, 3:07 PM PST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 300 PM PST THU JAN 02 1997 MDT TO HEAVY RN OVR NRN HLF CWFA WTH SVRL STREAMS FLOODING AND RD CLOSURES. HV ISSUED USSFA THRU TNGT AND XTNDD OTR WARN/ADVSRYS THRU TNGT. TROF MOVG THRU CNTRL CA ATTM AND IS BTWN MCE AND FAT. CDFNT WL MOV INTO NRN CA THS EVE AND INTO CNTRL CA FRI MORN. 700MB DRIES OUT FRI AFTN/EVE SO LUK FOR RN TO TAPER OFF TO SCT SHWRS. RESPITE WL BE SHORT WTH NXT LO REACHING CNTRL CA SAT AFTN AND HVST RN SAT EVE/NGT. THS LO LAST IN SERIES. SKIES WL BEGIN TO CLR MON WTH RTN TO SEASONAL TEMPS AND TULE FOG. POPS FAT +637 BFL +535 YNP ++58. SANGER .HNX..SML RVR STRM FLD WRNG...TNGT...PART ZN 22.T ...SML STRM FLD ADVY...TNGT...ZNS 22>23 ...URBAN/SML STRM FLD ADVY...TNGT...ZNS 20>21. FAT WR 055/058 048/052 044 90+63 BFL WR 056/060 049/052 043 90+53 YNP RR 036/043 034/040 033 90++5
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:00 PM PST | Flash Flood Warning | HNX | Fresno, Tulare | 8 hr |
| Jan 2, 9:12 PM PST | Flash Flood Warning | HNX | Kern | 6 hr |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.